MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII ART INS SPCR TRL 1-2 21MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII ART INS SPCR TRL 1-2 21MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430348
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after surgery a piece of the device got chipped off while going through the wash (spd).The part was old and worn down.No case involved.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has chipping rendering it inoperable.The device was manufactured in 2003 and shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.\ case-2020-00008263-1.

Brand Name
GII ART INS SPCR TRL 1-2 21MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10298971
Report Number1020279-2020-03350
Device Sequence Number3484379
Product Code LXH
UDI-Device Identifier03596010481306
UDI-Public03596010481306
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430348
Device Catalogue Number71430348
Device Lot Number03CM13024
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1